Trouble walking

Hi everyone it's been a while since I've been on, my husband Charlie is battling CBD and the last few months has started not able to walk, is there anyone else out there going through this? First the freezing was just at night when he gets tired now it's all day, I'm working the the doctor to get him a wheelchair for the house. Can it be he is getting worse or could it be coming from his back?

Thanks marge

7 Replies

oldestnewest
  • Hi Marg at 58 l have this disease an have a scooter to get out down town to shop etc! In side the home l use a walker at all times for walking is low.Grr

    Im on meds for parkinson's an some days they work then don't as well with my legs that has pins an neddles feeling of late massage is great for relives the tightness an oh what a feeling!!

    Wonder what is ur mans symptoms with this dreaded thing? Take care Shirley

  • Morning Shirley thank you so much, his symptoms are weakness and pain in his legs, stiffness all over his body :( he has Cbd going on 12 years. It's so sad to see this man that took care of his family worked so hard all his life would get such a horrible deasees. My heart goes out to all of you that are suffering from atypical Parkinson's. the medicine he takes dose not help for very long either, going next week to the neurologist he is going to help us get him a scooter.

    Thank you

    Marge

  • Marge In the last week I have taken myself off 2 drugs they use for PD and now only take sinnemt 4 times a day and the Cr at night and feel so much better without depression so far and, numbness in legs, pins and needles and pain ! But have heavy feeling and stiffness in body and legs and then its difficult for me to walk for my knees want to collapse ! so never go with out my walker in the home !

    I wonder what he takes in medication? My Doctor says we are all different with this disease but everyone suffer's in a way that is so unfair ! We must keep smiling though it all ! Shirley

  • Hi Marge

    My husband too has the dreaded CBD

    I'm afraid it sounds like he is getting worse.

    The O.T. should sort all equipment needed. Our O.T. and supporting team are brilliant, they call round regular checking that we are ok.

    First thing in the morning, then when Barry is getting tired the wheelchair is needed. He's had a few falls, thankfully no serious damage. It's getting him up that's a struggle.

    Margaret

  • I experimented freezing in 2016 and I know the feeling!

    Each Parkinson patient has experienced different results taking CL, here is mine :

    Diagnosed 5 years ago , even though resisting taking medication, I got convinced by Drs and family members that it would improve quality of life! I started then LD and it was increased to 8 a days as PD progressed but it never removed all disorders!

    For my first time, I have participated in a Clinical Research “Neurodegeneration and Brain Function in Aging with Parkinson Disease” . On 8/18 /2016 an MRI was taken while OFF medications since 6 pm the day before - 1st time on No medication since diagnostic - in the morning I had many times Dystonia, freezing, needed my husband help for me to get ready...To our astonishment after noon I was able to get off the car by myself and then to walk on to the registration desk , perform many movement tests, take the bus, first golf cart ride , MRI etc ...with no problems , was fine and surprised from the positif result !!

    Since then with my Neurologist help , I gradually reduced CL, I am now on 4 instead of 8 and no more freezing!!!!

    Could that be the case for your husband?

    Best wishes to all

    Chantal

  • Hi Chantal,

    I find your experience so interesting! How did/does your doctor explain how the reduction in your meds actually helped your mobility issues? I was under the impression that a higher dose of C/L would do the opposite -HELP you with the freezing problem -and perhaps only cause dyskinesias...

  • Hi Chantal, I have had a 'possible parkinsons' dx for fourteen years, a

    plus a few years before that with slowness, stiffness, no tremor. I am l/d responsive, with few side-effects other than the ubiquitous wearing off problems. Early on when I was new to all this a fellow pwp who had been indiscriminately dosed heavily with l/d said 'don't increase you l/d intake, halve the doses and bring them close together. I did this for quite a while. Now not so active due to an unrelated spinal problem, and sleeping very erratically found myself in exactly the position you describe, and have more or less halved my intake, the bonus is I feel I have rediscovered me!

    The lower dose is as effective without heavy wearing off feelings.

    Hope this might help someone. My theory around this is that symptoms and side effects are so similar that in the early days when we are just learning how to cope we are impatient to improve our dopamine starved brains, and want improvement quickly. The higher the dose the more sensitised our brains. Then come the side effects. Quite happy to be proved wrong on this, but it is one way to go. Doctors have long advocated sipping 'liquid sinemet' * for late stage pwp. It is a variant on the same thinking.

    * Sinemet for sippling. Dissolved in weak orange squash with added vitamin C. You need the right proportions, google is your friend. Don't do this without discussing with your neuro.

You may also like...